# SDR CA140807011

- Difficulty date: July 26, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Diamon DA 40
- Aircraft time: 4,661 hours
- Engine: Lyc IO360M1A
- System (JASC): 7800 · Engine Exhaust System
- Part: Support Bracket
- Part number: D4178062002
- Condition: Damaged
- Location: Exhaust
- Stage of operation: CR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) AIRCRAFT WAS IN CRUISE CONFIGURATION RETURNING TO BASE. PILOT REPORTED "POPPING SOUND COMING FROM ENGINE". INVESTIGATION DETERMINED THAT THE FOLLOWING EXHAUST PARTS HAD FAILED: SUPPORT BRACKET P/N D41-7806-20-02, MUFFLER BRACE P/N D41-7806-20-01, #2 RISER P/N D40-103 AND #2 RISER P/N D40-102. NOTE THAT THE SUPPORT BRACKET AND MUFFLER BRACE ARE IMPROVED DESIGN FOR THIS S/N A/C. THE A/C HAD UNDERGONE A 100/200 HOUR INSPECTION 84.2 HOURS PREVIOUSLY WHICH REQUIRES REMOVAL OF THE MUFFLER BRACE AND VISUAL INSPECTION OF THE EXHAUST SYSTEM. THE MUFFLER BRACE HAD 166.6 HOURS SINCE NEW. WE KEEP THE BRACE IN STOCK AS WE HAVE DISCOVERED FREQUENT FAILURES OF THIS COMPONENT. THIS IS THE FIRST TIME THAT SUBMITTER HAS SEEN FAILURE OF THE SUPPORT BRACKET. SUBMITTER SPECULATES THAT FAILURE OF THE MUFFLER SUPPORT BRACKET CONTRIBUTED TO THE FAILURE OF THE RISERS.
